An Immediate Generalized Reaction to Iopamidol

Research output: Contribution to journalArticlepeer-review

7 Scopus citations

Abstract

Intravascularly administered lower-osmolality contrast media cause fewer adverse effects than do higher-osmolality media. Immediate generalized reactions such as acute urticaria or bronchospasm have been documented occasionally in patients receiving lower-osmolality contrast media. To our knowledge, this is the first reported case of an immediate generalized reaction to a lower-osmolality contrast medium in which significant hypotension also occurred. During cardiac catheterization, in a patient who had never been exposed to a contrast medium, a 69-year-old man developed chest tightness, periorbital and facial edema, slight uvular edema, and a decline in blood pressure from 150/71 to 97/67 mm Hg. Epinephrine hydrochloride, diphenhydramine hydrochloride, and hydrocortisone were administered. The lack of absolute safety of lower-osmolality contrast media emphasizes the need for clinical awareness and availability of emergency therapy when these agents are utilized.

Original languageEnglish (US)
Pages (from-to)2208-2209
Number of pages2
JournalArchives of Internal Medicine
Volume147
Issue number12
DOIs
StatePublished - Dec 1987

ASJC Scopus subject areas

  • Internal Medicine

Fingerprint Dive into the research topics of 'An Immediate Generalized Reaction to Iopamidol'. Together they form a unique fingerprint.

Cite this